Jump to content

Fever after chemo


Yorktown Linda

Recommended Posts

Had my first chemo on Wednesday -- avastin, paraplatin and alimta.

In the middle of the night, I woke up freezing with temp of 101.2. Saw my onc yesterday -- for neulasta shot and he said lungs were clear, surgical incision looks good.

Alimta does list fever as a side-effect but he's never seen it. Have any of you?

Tylenol seems to keep the fever under control but it was over 100 when I woke up this morning and I feel generally yucky.

If this is as bad as the side effects go, I'll consider myself one of the lucky ones, but I was just woondering if any else has experienced this.

Thanks,

Linda

Link to comment
Share on other sites

I agree. I was told to immediately report or head to hospital if in the middle of the night, any temp above 38 celsius....not sure what that equates to in fahrenheit...but I think over 100 sounds high. Because you do not want to get any kind of an infection that will affect your ability to continue treatment. You want to nip it in the bud, fast. So call your clinic today and seek advice. Take care

Sandra

Link to comment
Share on other sites

We were told to immediately contact Cancer Center if temp was over 100.5 at any time after the chemo within a week of having it, my husband ended up in the hospital with a 100.6 temp and it was E.Coli...lucky we called. Better to be safe than sorry, I would call and report the temp, the Tylenol is really keeping you from having a true reading of your temp. Hope it goes well.

Deb

Link to comment
Share on other sites

Actually, I saw him yesterday and called again today when I still had the fever. He put me on levaquin and said to call if temp went over 102. Otherwise to call Monday.

It's kinda strange -- temp was 99.7 when I woke up this morning. Took 2 tylenol and was fine all day till about 4:30 or 5 when I could feel temp rising again. Took 2 more tylenol immediately but temp soared to 100.7 before they took effect. It's normal now.

I guess I'll see how tomorrow goes.

Thanks guys!

Linda

Link to comment
Share on other sites

I agree with the other members. I was told to go directly to emergency if it went above 100. I was also told not to take Tylenol because it would mask the fever.

Link to comment
Share on other sites

Linda,

Sometimes people get a reaction to certain chemotherapy agents and get fevers. It's good you checked with the doc as it could indicate something else. You'll know for sure the next time if this happens again. My husband had terrible fevers from Gemzar and would spike upwards of 103, then the full night sweats would hit, but it only happened for a night or two. Once he had a few cycles, we realized that this was just his little quirk with that particular chemo. He had the same issues while on Alimta. Sometimes these are also just tumor fevers.

Good luck and hope you feel well soon.

Welthy

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...